Post # 1
Ugh. I always try to convince myself that I’m fine and that my endo doesn’t get to me that much. I think I have just become accustomed to the daily pain and it only really controls me when I get those severe episodes where you literally just can’t even move without it feeling like your muscles are ripping a part. I’ve already gone through surgery, am already on continuous BC but it somehow managed to creep its way back into my life. The one other thing that I can think to do besides another surgery is lupron. I dread it though, because I have heard such terrible things about the side effects. Yes I know that the people that had issues with it are more likely to take their complaints to the internet, but even my gyno told me that if I do decide to do it then I should prepare myself for the side effects because overall I am just sensitive to medications and apparently being petite doesn’t help having doses of it in your system.
Has anyone had any experience with it? I’m getting desperate. Today I was up at 4AM with terrible pains and was totally ready to just tell my husband to take me to the ER so they could load me up with painkillers since the painkillers I have weren’t doing anything for me. I’m trying to postpone another surgery until we start trying to have kids, kind of like wiping the slate clean before ttc.
I’m trying not to freak myself out. Last fall I was in college full time, working, and doing my field teaching and I barely made it through because everything was just terrible. I was in bed pretty much daily and let myself get depressed, totally withdrawn and it was just bad. I’m trying my best to not let that happen again but am just feeling a bit helpless.
Post # 3
i’m on Lupron for my fibroids and haven’t had any side effects. I’m on a 3 month dose. It did take a couple of cycles for my period to stop. I do take a calcium supplement with vitamin D daily. I’ve been on it for about 2 years now. I’m sort of doing the same thing…stalling until we decide what we want to do about kids. I don’t know if this helps you but figured I’d share.
Post # 4
oooo honey been there done that. Lupron wasn’t the worst thing ever. The hot flashes were a treat though–sometimes i’d wake up naked, having stripped off all my clothes in my sleep, damp bedding, and i’d need a shower before work. I don’t remember any hormonal rages but i was very irritable for the first month. After that i must’ve adjusted. Month 5 and 6 on lupron i was edgy also. No raging hormones necessarily like PMS cycles up and down, but just sort of a general crabbiness. I was in college at the time though which I think helped distract me. I also started working out a lot and i think that helped, too. But nobody ever told me my medication had affected me so obviously to them that they noticed, though. But after 2 years, my endo is in remission. I was on it for 6 months only (b/c of bone issues). My specialist coulnd’t find a lick of it in my uterus, so apparently it worked for me. It also made it easy to stay on birth control because once you freeze your periods, it’s like starting with a clean slate. And it’s much easier to suppress a tiny little period that is just starting out rather than all the cramping you’re dealing with now.
The shots rather sting….and they’d leave big welts on my ass if the nurse didn’t do it properly–the shot itself comes in a strange contraption and the nurse who administered it to me wasn’t super familiar with it so it took a few times. Other than a monstrous non-painful (but ugly) bruise, it wasn’t as bad as i expected
Shoot me a PM if you’ve got more questions. Lupron was way better than what i was going through before-the vicodin every tiem i menstruated, the ridiculous amouht of periods, not to mention, all that scar tissue that was building up.
Post # 5
ejs4y8 – did it ever make you feel really nauseous or anything? i’m going to be working full time and taking evening courses so my biggest worry is that it will just make me feel equally as crappy just in a different sort of way.
Post # 6
Oh no, i never felt nauseus or sick. Just kinda bitchy sometimes and crabby. But nothing that made me feel like i was losing my mind and going crazy. ie not unmanageable. I recognized i was in a bad mood and why, and i just rationalized my way out of it.
It never made me sick, though =. i was really worried about it since i’d responded so poorly to pills in the past.
But, if you do get nauseus, there is anti-nausea medication you could take to combat it. I’ve had to take it before after surgeries and it is a Godsend.
It definitely didn’t cramp my style though =]. I’d imagine your sex drive will PLUMMET on it. More so than on birth control since it’s essentially putting you in menopause. Just be prepared that could happen. I don’t remember much about that though.
Post # 7
My sister-in-laws was on Lupron and boy did she regret it. To experience menopause symptoms in your 20s sucks! Then she got ostero from it, her spinal vertebrae collapsed and she had to have her spine fused! She has been in constant pain ever since and had to get two operations for the endo anyway.
And By The Way ejs4y8 , I AM in menopause (not unusual for almost 51) and my sex drive is as strong as when I was in my 20s! I don’t take prescribed hormones but use progesterone creme made from wild yams. Except for no periods (yay!), everything else seems the same.